Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes hives on the body while on Cephalexin, Sudafed and Advil?

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14049 Questions

default
Posted on Mon, 27 Mar 2017 in Lung and Chest disorders
Question: I have been taking Cephalexin 500 mg for 3 1/2 days for an upper respiratory infection. I have also been taking Sudafed and Advil, although none since early this afternoon. About an hour ago, I started breaking out in hives on my torso and upper arms. Could this be a drug reaction? I am having no breathing difficulty. Thank you.
doctor
Answered by Dr. Kaushal Bhavsar 21 minutes later
Brief Answer:
Possibility of viral skin hives is more.

Detailed Answer:
Thanks for your question on HealthcareMagic.
I can understand your concern.
Most common cause for upper respiratory tract infection (URTI) is viral infection.
And skin lesions are common in viral infection.
So possibility of viral skin hives is more in your case. Possibility of drug reaction is less likely.
So drink plenty of fluids orally and keep yourself hydrated.
Take antihistamine drug like levocetrizine or fexofenadine.
You can also apply steroid containing cream on hives.
Don't worry, you will be alright with all these.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Respiratory tract

doctor1 MD

hello!
my query is regarding my 3yr old son... he recently suffered from lower respiratory tract infection due to which he had high grade fever and was hospitalized for 2 days. doctor says it was mainly due to dust allergy and is unavoidable since we reside in an area where lots of construction work is going on (kharghar, navi mumbai) so what can i do to minimize this to reoccur

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...

My son has had tummy ache on and off for 3 weeks - it seems to be the glands in his tummy which may be a result of a respiratory tract infection. Worse in the mornings and evenings. Is this just viral -when will it go?

doctor1 MD

Hi, I have what seems like continuous nasal drip down my throat which makes my saliva very slimy and it bothers my throat, its like this mucus is getting stuck in my throat and I need to clear my throat all the time. I have had this symptom every day for the past year or so. I went to see an ENT and he could not explain why this was happening, he suggested that it might be due to acid reflux, I took nexium for 30 days and it did not help, I even had a gastroscopy/endoscopy and everything seemed fine. In the past 2 days, I feel this film in my throat and upper respiratory tract and when I breath in and out I feel this film and as if I am not breathing normally. How can I get rid of this.

doctor1 MD

Suggest treatment for pink eye

doctor1 MD

I have been on losrtan for 5yrs my Dr upped my dosage 50 to 2 50 's twice a day. My BP has never been consistent so I never thought much about it when it was upped until 5 days ago when the side effects became extremely noticeable sweating, dry...

doctor1 MD

Hello Doctor,2. This query is for my 8 weeks old baby boy. He is having cough for almost a week now. Whenever lying down flat on bed, he makes noise while breathing. Congestion related. Earlier we were in XXXXXXX and last weekend we Moved to...

doctor1 MD

i have pain in my respiratory tract(neck region perhaps tonsils) since 3 days when i swallow.i have cough for more than 3 months.i have got a small wound in my cheek few days before.i had this problem in past winters but not so painful and long.i am 18.my height is 5feet7inch and weight is 48kg.pls suggest.